In completing the case study, students will be addressing the following learning objective:
Discuss the therapeutic indication, mechanism of action, recommended dosage, routes of administration, side effects, potential adverse effects, contraindications, and nursing implications for major psychotropic medications.
1. The student was reviewing the medication record for a client diagnosed with major depressive disorder with psychotic features. The client has been on medications for the past 12 years, has exhibited many side effects, and experienced multiple medication changes. On this admission, the client has developed abnormal movements of the tongue, a masklike face, shuffling gait, and constipation. The client is taking a selective serotonin reuptake inhibitor (SSRI) and an antipsychotic.
(Learning Objective: 6)
a. Identify the medication classification that may be responsible for the side effects and explain your choice.
b. Discuss the most important nursing implication related to the side effects the client is experiencing.
c. Explain why psychiatric clients experience multiple side effects and often need medication changes.
Do you need a similar assignment done for you from scratch? We have qualified writers to help you. We assure you an A+ quality paper that is free from plagiarism. Order now for an Amazing Discount! Use Discount Code “Newclient” for a 15% Discount!NB: We do not resell papers. Upon ordering, we do an original paper exclusively for you.
The post CHAPTER 16, Psychopharmacology appeared first on The Nursing TermPaper.